• karen karen
    March 10, 2009
    can wellbutrin cause nightmares?
    karen karen
    March 10, 2009

    Can Wellbutrin cause night terrors and nightmares, including yelling and screaming during sleep? What about hallucinations?

    READ MORE

FROM OUR EXPERTS

  • Merely Me
    Health Guide
    March 11, 2009
    Merely Me
    Health Guide
    March 11, 2009

    Oh my...I am sorry this is happening to you.  I would definitely suggest a first step of discussing this with your doctor. 

     

    In researching your question I did find that nightmares can be a rare side effect as noted by this web site

     

    "Rare: Acne, blurred vision, chest pain, chills, coordination problems, confusion, decrease in white blood cell count, fainting, fever, gum irritation, hair color changes, hair loss, hallucinations, hives, indigestion, itching, liver toxicity, loss of movement, nightmares, racing heartbeat / palpitations, seizure, skin rash, sexual problems, suicidal thoughts, tinnitus ( ringing in the ears ), excessive thirst, toothaches, tremors, urinary problems, or weight gain / loss."

     

    And judging by some of the depression forums it seems that you are not alone with having this possible side effect.  Read this forum to see what other people have said about dealing with this issue.

     

    Some people have talked about changing what time of day they take their medication to help but do check with your doctor to see what he or she suggests first!

     

    I hope your nightmares end soon.  Thank you for your question.

     

     


FROM OUR COMMUNITY

  • cwc
    cwc
    October 09, 2009
    cwc
    cwc
    October 09, 2009

    I have been on Wellbutrin for three years and occasionally when I forget to take my pill that morning i will have a really weird night mare that night. I also yeall and talk really out of my head. My wife wakes me and i feel very tired, chest is tight, and i am stressed.

    READ MORE
  • simply_less June 16, 2010
    simply_less
    June 16, 2010

     Ive started taken the welbutrin again after running out for a week and a half. Same dosage, just havent taken my sleep meds at night. I'm having nightmares like i used to as a child. I am starting to be afraid to sleep at night. I fell back asleep this morning after I took my pills. And had the worst one yet. I woke myself up screaming. Its affecting everything in my life now. Ive all but stopped eating durring the day, I can't concentrate, I am un motivated and still feel depressed.

    READ MORE
  • psychoward1 March 11, 2009
    psychoward1
    March 11, 2009

    Wow!, This is a tough one to answer. I was on st johns wort for a while and I didnt realize that I wasnt supposed to take claritin-d at the same time. Boy did I have some really strange dreams. I would recomend that you get a hold of your doctor and let him/her know about the dreams and that you are concerned about them. Maybe they can see if you are having a conflict of meds or anything else. Maybe wellbutrin isnt right for you. Usually welbutrin takes a good 2 months to have any affect. Are you beyond that point?

     

    Hope this helps out,

     

    Pat

    READ MORE
  • Robear June 16, 2009
    Robear
    June 16, 2009

    I have been taking Wellbutrin for over a month now and having the most horrible nightmares every single night. I have never had such horrible nightmares in my entire life. I need to quit this drug.

    READ MORE
  • ThereIsASolution April 15, 2009
    ThereIsASolution
    April 15, 2009

    I take my wellbutrin in the morning and about 2pm, then buspar at night (for anxiety). I got very anxious when I was just on wellbutrin, but a little buspar at night does the trick. Sometimes I take 1/3 of a buspar in the afternoon, because I start feeling anxious, but not very often. I've had more vivid dreams lately, but nothing terrifying. Side effects can vary a lot, though, so research on the web to see. Also make sure you research what other meds you can and cannot take with wellbutrin. For instance I found out that cimitide (for heartburn) is bad with wellbutrin, but Zantac is ok.

    READ MORE
  • survivingme April 17, 2010
    survivingme
    April 17, 2010

    YES!  I thought I was the only one and wasn't sure if it was Wellbutrin causing this problem.  When I CAN get to sleep, I have the most horrific nightmares exactly as you have described in your post.  Since I have been on Wellbutrin, I started yelling, screaming, and talking in my sleep, which ALWAYS wakes my husband and I up.  The only problem is that I have been on Wellbutrin for nearly 5 months and am getting some relief from my depression and am not sure I want to switch.  kemprose1966@yahoo.com if you want to talk further, Karen

    READ MORE
    • DennisT
      November 22, 2010
      DennisT
      November 22, 2010

      I am relieved to know I am not the only one experiencing these effects from Wellbutrin. I have been taking Wellbutrin for 4 days and the past 3 nights have had the most vivid, gory, terrifying dreams I have ever had in my life. I will not take this drug another day and plan on trying something else.

      READ MORE
    • seashell207
      January 27, 2011
      seashell207
      January 27, 2011

      Hi karen.. I realize you wrote quite along time ago but Im helpness right now.  ive started wellbutrin 150 mg once/ day in the a.m... 6 days ago.. Since then ive had the most horrific nightmares.. reading your post.. we sound so much alike yelling, kicking, screaming, crying, sobbing... which also wakes me and my boyfriend up.. They r getting worse and worse.. My depression is slowing improving from this med.. I dont want to switch.. Im just wondering what you have done about this issue.. Please get back to me at michelemicciche@rocketmail.com at your earliest convience..

       

      Michele 

      READ MORE
  • laralist123 September 03, 2012
    laralist123
    September 03, 2012

    Here you can find online magazines,Just visit and find thousand of magazines arranged by categories for the visitors.

    http://www.laralist.org/category/magazine

    READ MORE
  • rmcfarlan183 May 23, 2012
    rmcfarlan183
    May 23, 2012

    My son havingo nightmares also. Love the idiots who post from the medical community that it happens in rare cases when I hear all these stories and mine. Where is the hotline to report to the FDA. Oh forgot drug companies don't want that out there. I faded my son off gradually and recommend to all. He had 75% of those so called rare side effects.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.